Heights and regulators of number fields and elliptic curves
Publications mathématiques de Besançon. Algèbre et théorie des nombres, no. 2 (2014), pp. 47-62.

We compare general inequalities between invariants of number fields and invariants of elliptic curves over number fields. On the number field side, we remark that there is only a finite number of non-CM number fields with bounded regulator. On the elliptic curve side, assuming the height conjecture of Lang and Silverman, we obtain a Northcott property for the regulator on the set of elliptic curves with dense rational points over a number field. This amounts to say that the arithmetic of CM fields is similar, with respect to the invariants considered here, to the arithmetic of elliptic curves over a number field having a non Zariski dense Mordell-Weil group, i.e. with rank zero.

Hauteurs et régulateurs de corps de nombres et de courbes elliptiques.

On compare des inégalités entre invariants classiques de corps de nombres et de courbes elliptiques définies sur un corps de nombres. Dans le cas des corps de nombres, on remarque qu’il n’y a qu’un nombre fini de corps de nombres non-CM avec régulateur borné. On obtient alors comme conséquence d’une conjecture de Lang et Silverman une propriété de Northcott pour le régulateur sur l’ensemble des courbes elliptiques sur un corps de nombres dont les points rationnels sont denses. Cela indique que l’arithmétique d’un corps CM est similaire, au sens des invariants considérés ici, à celle des courbes elliptiques sur un corps de nombres dont le groupe de Mordell-Weil n’est pas dense au sens de Zariski, donc de rang nul.

Received:
Published online:
DOI: 10.5802/pmb.8
Classification: 11G50, 14G40
Keywords: Heights, abelian varieties, regulators, Mordell-Weil
@article{PMB_2014___2_47_0,
     author = {Fabien Pazuki},
     title = {Heights and regulators of number fields and elliptic curves},
     journal = {Publications math\'ematiques de Besan\c{c}on. Alg\`ebre et th\'eorie des nombres},
     pages = {47--62},
     publisher = {Presses universitaires de Franche-Comt\'e},
     number = {2},
     year = {2014},
     doi = {10.5802/pmb.8},
     zbl = {1366.11085},
     language = {en},
     url = {https://pmb.centre-mersenne.org/articles/10.5802/pmb.8/}
}
TY  - JOUR
AU  - Fabien Pazuki
TI  - Heights and regulators of number fields and elliptic curves
JO  - Publications mathématiques de Besançon. Algèbre et théorie des nombres
PY  - 2014
SP  - 47
EP  - 62
IS  - 2
PB  - Presses universitaires de Franche-Comté
UR  - https://pmb.centre-mersenne.org/articles/10.5802/pmb.8/
UR  - https://zbmath.org/?q=an%3A1366.11085
UR  - https://doi.org/10.5802/pmb.8
DO  - 10.5802/pmb.8
LA  - en
ID  - PMB_2014___2_47_0
ER  - 
%0 Journal Article
%A Fabien Pazuki
%T Heights and regulators of number fields and elliptic curves
%J Publications mathématiques de Besançon. Algèbre et théorie des nombres
%D 2014
%P 47-62
%N 2
%I Presses universitaires de Franche-Comté
%U https://doi.org/10.5802/pmb.8
%R 10.5802/pmb.8
%G en
%F PMB_2014___2_47_0
Fabien Pazuki. Heights and regulators of number fields and elliptic curves. Publications mathématiques de Besançon. Algèbre et théorie des nombres, no. 2 (2014), pp. 47-62. doi : 10.5802/pmb.8. https://pmb.centre-mersenne.org/articles/10.5802/pmb.8/

[Aut13] Autissier, P., Un lemme matriciel effectif. Mathematische Zeitschrift 273 (2013), p. 355-361. | DOI | MR | Zbl

[BeMa90] Bergé, A.-M. and Martinet, J., Sur les minorations géométriques des régulateurs. Séminaire de Théorie des Nombres, Paris 1987–88, Progr. Math., Birkhäuser Boston, Boston, MA, 81 (1990), 23–50. | DOI

[Cha00] Chai, C.-L., Néron models for semiabelian varieties: congruence and change of base field. Asian J. Math. 4 (2000), 715–736. | DOI | Zbl

[CoPa09] Cohen, H. and Pazuki, F., Elementary 3-descent with a 3-isogeny. Acta Arith. 140.4 (2009), 369–404. | DOI | MR | Zbl

[CoSi86] Cornell, G. et Silverman, J. H. (editors), Arithmetic geometry. Springer-Verlag (1986). | DOI | Zbl

[Cus84] Cusick, T. W., Lower bounds for regulators. Noordwijkerhout 1983 Proceedings, Lect. Notes Math. 1068 (1984), 63–73. | DOI

[Cus91] Cusick, T. W., The regulator spectrum for totally real cubic fields. Monat. Math.112.3 (1991), 217–220. | DOI | MR | Zbl

[Fa83] Faltings, G., Endlichkeitssätze für abelsche Varietäten über Zahlkörpern. Invent. Math. 73 (1983), 349–366. | DOI | Zbl

[Fri89] Friedman, E., Analytic formulas for the regulator of a number field. Invent. Math. 98 (1989), 599–622. | DOI | MR | Zbl

[FrSk99] Friedman, E. and Skoruppa, N.-P., Relative regulators of number fields. Invent. Math. 135 (1999), 115–144. | DOI | MR | Zbl

[GaRé14a] Gaudron, E. et Rémond, G., Théorème des périodes et degrés minimaux d’isogénies. Comment. Math. Helvet. 89.2 (2014), 343–403. | DOI | Zbl

[GaRé14b] Gaudron, E. and Rémond, G., Polarisations et isogénies. Duke Math. (To appear, 2014). | DOI | Zbl

[Hin07] Hindry, M., Why is it difficult to compute the Mordell-Weil group? Diophantine geometry, CRM Series, Ed. Norm., Pisa 4 (2007), 197–219. | Zbl

[HiSi88] Hindry, M. and Silverman, J., The canonical height and integral points on elliptic curves, Invent. Math. 93 (1988), 419–450. | DOI | MR | Zbl

[Liu02] Liu, Q., Algebraic Geometry and Arithmetic Curves. Oxford Graduate Texts in Mathematics, Oxford Science Publications 6 (2002). | Zbl

[Neu99] Neukirch, J., Algebraic number theory. Grundlehren der Mathematischen Wissenschaften, Springer-Verlag 322 (1999). | DOI | Zbl

[Odl77] Odlyzko, A. M., Lower bounds for discriminants of number fields. II. Tôhoku Math. J. 29.2 (1977), 209–216. | DOI | MR | Zbl

[Odl90] Odlyzko, A. M., Bounds for discriminants and related estimates for class numbers, regulators and zeros of zeta functions: a survey of recent results. Sém. Théor. Nombres Bordeaux 2.2.1 (1990), 119–141. | DOI | Numdam | MR | Zbl

[Paz10] Pazuki, F., Remarques sur une conjecture de Lang. Journal de Théorie des Nombres de Bordeaux 22 no.1 (2010), 161–179. | DOI | Numdam | MR | Zbl

[Paz12] Pazuki, F., Theta height and Faltings height. Bull. Soc. Math. France 140.1 (2012), 19–49. | DOI | Numdam | MR | Zbl

[Rem52] Remak, R., Über Grössenbeziehungen zwischen Diskriminante und Regulator eines algebraischen Zahlkörpers. Compositio Math. 10 (1952), 245–285. | Zbl

[Rém05] Rémond, G., Inégalité de Vojta généralisée. Bull. Soc. Math. France 133.4 (2005), 459–495. | DOI | Numdam | Zbl

[Rém10] Rémond, G., Nombre de points rationnels des courbes. Proc. Lond. Math. Soc. 101.3 (2010), 759–794. | DOI | MR | Zbl

[Sam03] Samuel, P., Théorie algébrique des nombres. Hermann, Paris, édition revue et corrigée (2003). | Zbl

[Se72] Serre, J.-P., Propriétés galoisiennes des points d’ordre fini des courbes elliptiques. Invent. Math. 15 (1972), 259–331. | DOI | Zbl

[SGA72] Grothendieck, A., Groupes de monodromie en géométrie algébrique. SGA 7.1, Lecture Notes in Mathematics, Springer-Verlag, 288 (1972). | Zbl

[Si86] Silverman, J. H., Arithmetic of elliptic curves. Springer GTM 106 (1986), second printing of the first edition. | Zbl

[Si84a] Silverman, J. H., An inequality relating the regulator and the discriminant of a number field. Journal of Number Theory 19.3 (1984), 437–442. | DOI | MR | Zbl

[Si84b] Silverman, J. H., Lower bounds for height functions. Duke Math. J. 51 (1984), 395–403. | DOI | MR | Zbl

[SiZa95] Silverberg, A. and Zarhin, Yu., Semistable reduction and torsion subgroups of abelian varieties. Ann. Inst. Fourier 45 (1995), 403–420. | DOI | MR | Zbl

[Wash97] Washington, L., Introduction to cyclotomic fields. Springer, GTM 83 (1997), second edition. | DOI | Zbl

[Zim81] Zimmert, R., Ideale kleiner Norm in Idealklassen und eine Regulatorabschätzung. Invent. Math. 62.3 (1981), 367–380. | DOI | Zbl

Cited by Sources: